Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 25, 2011, 4:58 PM CDT for Spencer County, Indiana; 5 counties in Kentucky. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2011, 4:58 PM CDT (21:58 UTC)
- Expired
- Apr 25, 2011, 6:56 PM CDT
- In force
- 118 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Spencer County, IN, Daviess County, KY, Henderson County, KY, Hopkins County, KY, McLean County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WGUS53 KPAH 252158
FFWPAH
INC147-KYC059-101-107-149-233-260100-
/O.NEW.KPAH.FF.W.0035.110425T2158Z-110426T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
458 PM CDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIESS COUNTY IN NORTHWEST KENTUCKY...
SOUTHEASTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY...
NORTHERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...
MCLEAN COUNTY IN NORTHWEST KENTUCKY...
EASTERN WEBSTER COUNTY IN NORTHWEST KENTUCKY...
SPENCER COUNTY IN SOUTHWEST INDIANA...
* UNTIL 800 PM CDT.
* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN MOVING ACROSS THE WARNED AREA.
RADAR ESTIMATED HOURLY RAINFALL TOTALS ON THE ORDER OF ONE HALF TO
ONE INCH WERE OCCURRING IN THE WARNED AREA. AN ADDITIONAL 1 TO 2
INCHES OF RAIN IS POSSIBLE THROUGH 715 PM.
* LOCATIONS IN THE WARNING INCLUDE...
CALHOUN...
LIVERMORE...
MASONVILLE...
OWENSBORO...
ST. JOSEPH...
ROCKPORT...
LAT...LON 3793 8698 3788 8690 3784 8691 3784 8686
3780 8682 3771 8686 3767 8683 3756 8704
3748 8711 3742 8710 3735 8782 3789 8731
3787 8727 3793 8728 3806 8715 3805 8710
3811 8709 3820 8701 3821 8680 3801 8677
$$1 follow-up statement
001
WGUS73 KPAH 252356
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
656 PM CDT MON APR 25 2011
INC147-KYC059-101-107-149-233-260004-
/O.CAN.KPAH.FF.W.0035.000000T0000Z-110426T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPENCER IN-HENDERSON KY-DAVIESS KY-MCLEAN KY-WEBSTER KY-HOPKINS KY-
656 PM CDT MON APR 25 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SPENCER COUNTY IN
SOUTHWEST INDIANA...AND NORTHERN HOPKINS...EASTERN WEBSTER...
MCLEAN...DAVIESS AND SOUTHEASTERN HENDERSON COUNTIES IN NORTHWEST
KENTUCKY...
DOPPLER RADAR INDICATES THE HEAVIEST RAIN HAS MOVED EAST OF THE
WARNED AREA FOR THE TIME BEING. THE THREAT FOR FLASH FLOODING HAS
TEMPORARILY SUBSIDED...SO THE WARNING HAS BEEN CANCELLED.
HOWEVER...WIDESPREAD AREA FLOODING FROM EARLIER RAINS CONTINUES...
IMPACTING MANY LOCAL ROADWAYS. THEREFORE...A FLOOD WARNING DOES
REMAIN IN EFFECT UNTIL 915 PM CDT FOR MUCH OF THE AREA.
LAT...LON 3793 8698 3788 8690 3784 8691 3784 8686
3780 8682 3771 8686 3767 8683 3756 8704
3748 8711 3742 8710 3735 8782 3789 8731
3787 8727 3793 8728 3806 8715 3805 8710
3811 8709 3820 8701 3821 8680 3801 8677
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 1:52 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 25, 1:52 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
152 PM CDT MON APR 25 2011
.DISCUSSION...
1 ROUND OF SHOWERS/STORMS PASSING NOW AND ANOTHER ROUND IS JUST
UPSTREAM...POISED TO ENTER LATER THIS EVENING AND OVERNIGHT AS WE
WARM SECTOR. BETTER CHANCE OF THUNDER WILL COME THEN...AS WE
DESTABILIZE. MAIN THRUST WILL CERTAINLY BE HEAVY RAIN WITH STILL
HIGH PWS AND WALL-TO-WALL PCPN LOOKING UPSTREAM. ANOTHER 2-3" THRU
TONIGHT-EARLY TOMORROW AM CAN BE EXPECTED. THEN AFTER A GENERAL
LULL IN WX TUESDAY...ATMOSPHERE RECHARGES WITH MORE OVERRUNNING
PCPN OVERWHELMING FA TUESDAY NIGHT-WEDNESDAY. MAY SEE ANOTHER 2-3"
SWATH DEVELOP/MOVE OVERHEAD. THIS WILL EXAGGERATE ALREADY ONGOING
FLOODING AND CONTINUE TO THRUST MAJOR-RECORD FLOOD LEVELS HERE.
FLASH FLOOD WATCH HEADLINE RUNNING THRU THE DAY WEDNESDAY
CERTAINLY LOOKS TO STILL BE GOOD THIS PACKAGE WITH NO RESPITE IN
SIGHT SAVE FOR THE TUESDAY RECHARGING LULL. KEEP IN MIND SLGT RISK
CONTINUES AS WELL...INCLUDING POTENTIAL FOR HIGH WINDS/LARGE HAIL
AND ISOLATED TORNADOES.
LARGE CYCLONE FINALLY LIFTS BULK OF MRH/UVM FIELD NORTH AND EAST
BY WEDNESDAY NIGHT-THURSDAY. RESULTANT POST SYSTEM ZONAL-NWLY FLOW
ACTION WILL MEAN DRY WEATHER FOR US THURSDAY-FRIDAY AND INTO FIRST
HALF OF SATURDAY POSSIBLY. ANOTHER FROPA-RELATED CHANCE OF PCPN
THEN COMES IN LATER SAT-SAT NIGHT-EARLY SUNDAY...BUT THIS SYSTEM
SHOULD MOVE ON THRU WEST-TO-EAST AND NOT OFFER NEARLY THE QPF AS
HAS BEEN FELT RECENTLY. MORE RECOVERY SLATED POST SUNDAY SYSTEM
PASSAGE WITH DRY WEATHER FORECAST FOR EARLY NEXT WEEK AS WELL.
&&
.AVIATION...
LOW VFR CIGS WILL OCCASIONALLY DROP TO MVFR WITH EACH ROUND OF
SHOWERS/STORMS...AND MAY FLIRT WITH IFR AT TIMES. MID AFTERNOON
PASSING ROUND OF STORMS WILL BE FOLLOWED BY A MID EVENING ROUND
AND THEN ANOTHER LATE NIGHT ROUND. VSBYS MAY DROP TO MVFR OR BLO
DEPENDING UPON PASSAGE OF STORM CENTER. WILL KEEP VCTS IN FORECAST
ONCE WE WARM SECTOR THIS EVENING...SLYS GUSTING TO NEAR 20KTS AT
TIMES. GENERAL LULL IN PCPN WILL BE FELT TOMORROW BEFORE NEXT BIG
ROUND COMES TOMORROW NIGHT-WED.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Apr 25, 2:46 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT MON APR 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-260900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 246 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE QUAD STATE REGION. ANY THUNDERSTORMS THAT DEVELOP THROUGH TONIGHT COULD PRODUCE FLASH FLOODING IN A VERY SHORT PERIOD OF TIME. IN ADDITION...A SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS THE ENTIRE QUAD STATE. LARGE HAIL...DAMAGING WIND GUSTS...AND A FEW TORNADOES WILL ALL BE POSSIBLE IN ADDITION TO VERY HEAVY RAINFALL DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR THE FAR SOUTHEAST PENNYRILE OF WESTERN KENTUCKY. REFER TO THE WATCH FOR DETAILS. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL. REFER TO OUR WEB PAGE AT WEATHER.GOV/PAH TO SEE ALL THE FLOOD PRODUCTS AND DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING AND RIVER FLOODING WILL CONTINUE INTO MID WEEK. A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY AFTERNOON. THOUGH IT APPEARS THERE MAY BE A BREAK FOR MUCH OF THE AREA DURING THE DAY TUESDAY... WIDESPREAD HEAVY RAINFALL AND POSSIBLY MORE SEVERE THUNDERSTORMS ARE EXPECTED TO RETURN TUESDAY NIGHT INTO WEDNESDAY. AN ADDITIONAL 4 TO 7 INCHES OF RAINFALL IS POSSIBLE THROUGH MID WEEK...BRINGING 5 DAY RAINFALL TOTALS SINCE LAST FRIDAY INTO THE 10 TO 15 INCH RANGE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS IS A PARTICULARLY DANGEROUS SITUATION. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL. SOME RIVER CRESTS MAY CHALLENGE HISTORICAL VALUES. FOR MORE INFORMATION... PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT OUR WEB PAGE AT WEATHER.GOV/PAH. THE WIND LATE TUESDAY NIGHT AND WEDNESDAY COULD BECOME A HAZARD AS THE SURFACE LOW PRESSURE SYSTEM SWEEPS ACROSS THE AREA. GUSTS INTO THE 30 TO 40 MPH RANGE MAY BE COMMON AS THE SYSTEM DEEPENS UPON ITS PUSH ACROSS AND OUT OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR THE SEVERE THUNDERSTORM WATCH IS REQUESTED...AND SPOTTERS MAY BE NEEDED LATER TONIGHT TOO. CONTINUED REPORTS OF FLOODING AND HEAVY RAINFALL ARE ENCOURAGED AS WELL.
In the hours before
Local storm report, Apr 25, 4:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
422 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL HOPKINSVILLE 36.85N 87.49W
04/25/2011 M0.75 INCH CHRISTIAN KY TRAINED SPOTTER
INTERSECTION OF CALVIN AND SKYLINE
&&
JIMPLocal storm report, Apr 25, 4:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL PEMBROKE 36.77N 87.36W
04/25/2011 E0.75 INCH CHRISTIAN KY TRAINED SPOTTER
&&
JIMPLocal storm report, Apr 25, 4:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
439 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 NW ELKTON 36.85N 87.21W
04/25/2011 E1.00 INCH TODD KY TRAINED SPOTTER
&&
JIMPLocal storm report, Apr 25, 4:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
446 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FUNNEL CLOUD 2 ESE GREENVILLE 37.20N 87.14W
04/25/2011 MUHLENBERG KY LAW ENFORCEMENT
&&
RLSLocal storm report, Apr 25, 4:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
447 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 S HOPKINSVILLE 36.81N 87.49W
04/25/2011 E1.00 INCH CHRISTIAN KY TRAINED SPOTTER
&&
RSTLocal storm report, Apr 25, 4:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
448 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FUNNEL CLOUD CENTRAL CITY 37.30N 87.13W
04/25/2011 MUHLENBERG KY TRAINED SPOTTER
&&
RLSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:55 PM CDT | Areal Flood Warning | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 59 hr |
| Apr 25, 12:58 AM CDT | Flash Flood Warning | PAH | Gibson, Pike, Posey | 3 hr |
| Apr 25, 6:16 AM CDT | Flash Flood Warning | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 4 hr |
| Apr 25, 12:39 AM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman, Livingston, McCracken | 2 hr |
| Apr 25, 3:51 AM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 3 hr |
| Apr 25, 5:21 AM CDT | Flash Flood Warning | PAH | Caldwell, Calloway, Crittenden, Graves, Livingston, Lyon and 4 more | 3 hr |
| Apr 25, 3:06 PM CDT | Tornado Warning | PAH | Calloway, Trigg | 39 min |
| Apr 25, 3:18 PM CDT | Flash Flood Warning | PAH | Caldwell, Calloway, Christian, Graves, Hopkins, Lyon and 4 more | 3 hr |
| Apr 25, 3:45 PM CDT | Tornado Warning | PAH | Christian, Todd, Trigg | 45 min |
| Apr 25, 4:29 PM CDT | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 34 min |
| Apr 25, 4:44 PM CDT | Tornado Warning | PAH | Muhlenberg | 16 min |
| Apr 25, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean, Muhlenberg | 42 min |
| Apr 25, 6:46 PM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman, McCracken | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.